MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.7 TI CERV SPINE SCREW SLF-TPNG/VA 14MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.7 TI CERV SPINE SCREW SLF-TPNG/VA 14MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 04.647.874
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: reporter is a synthes employee.Part #: 04.647.874; synthes lot #: 8735607; supplier lot #: n/a; release to warehouse date: november 26, 2013; manufactured by: werk mezzovico; no ncr's generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the 3.7 ti cerv spine screw slf-tpng/va 14mm (part #: 04.647.874, lot #: 8735607) was received at us customer quality (cq).Visual inspection of the complaint device showed that the hexlobe on the screw head was deformed.The outer major thread was also deformed.The visual inspection also revealed that the thin metal ring reported in the allegation did not come from the screw.Functional test: a functional assessment was not performed with the complaint device due to the post manufacturing damage of the complaint device.Can the complaint be replicated with the returned device? unable to perform dimensional inspection: no dimensional inspection was performed due to post-manufacturing damage.Document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the visual inspection of the screw revealed that the hexlobe and the outer major thread were both deformed.The damage observed on the complaint device appeared to be post manufacturing.It is likely this damage occurred during the surgery and therefore contributed to the screw not being able to assemble with mating devices.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, during a procedure, when inserting a screw into the zero p variable angle (va) implant a thin metal ring appeared to unspool when insertion torque was applied to the screw.Procedure was completed successfully with no surgical delay.No patient consequence.This report involves one (1) 3.7mm ti cervical spine screw slf-tpng/variable angle 14mm.This is report 2 of 2 for (b)(4).

Brand Name
3.7 TI CERV SPINE SCREW SLF-TPNG/VA 14MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12641559
Report Number2939274-2021-06132
Device Sequence Number3413483
Product Code OVE
UDI-Device Identifier10705034751405
UDI-Public(01)10705034751405
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number04.647.874
Device Catalogue Number04.647.874
Device Lot Number8735607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2021
Initial Report FDA Received Date10/15/2021
Patient Sequence Number1